Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 174, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 27, 2019, 4:05 PM CDT for Marshall County, Tazewell County, Woodford County, Illinois. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2019, 4:05 PM CDT (21:05 UTC)
- Expired
- Sep 27, 2019, 4:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 4:09 PM CDT | HAIL 1 | Washington, IL | HAIL UP TO QUARTER SIZE. RELAYED VIA WHOI-TV |
| Sep 27, 4:15 PM CDT | HAIL 1 | Eureka, IL | OCCURRING IN TOWN. |
| Sep 27, 4:15 PM CDT | HAIL 1 | Eureka, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 4:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WUUS53 KILX 272105
SVRILX
ILC123-179-203-272130-
/O.NEW.KILX.SV.W.0174.190927T2105Z-190927T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
405 PM CDT Fri Sep 27 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Marshall County in central Illinois...
Northern Woodford County in central Illinois...
Northeastern Tazewell County in central Illinois...
* Until 430 PM CDT.
* At 404 PM CDT, a severe thunderstorm was located near Washington,
or near Eureka, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 355 PM, dime size hail was reported
in Groveland as the storm passed that area.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eureka, Washington, Metamora, Minonk, Roanoke, Benson and
Pattonsburg.
This includes Interstate 39 between mile markers 20 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4102 8908 4098 8904 4093 8905 4093 8899
4086 8893 4085 8893 4063 8943 4072 8950
TIME...MOT...LOC 2104Z 234DEG 36KT 4073 8937
HAIL...1.00IN
WIND...60MPH
$$
Geelhart1 follow-up statement
424
WWUS53 KILX 272114
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
414 PM CDT Fri Sep 27 2019
ILC179-272123-
/O.CAN.KILX.SV.W.0174.000000T0000Z-190927T2130Z/
Tazewell-
414 PM CDT Fri Sep 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAZEWELL COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch has been issued until 1100 PM CDT for central
Illinois.
LAT...LON 4102 8908 4098 8904 4093 8905 4093 8899
4086 8893 4085 8893 4067 8933 4078 8932
TIME...MOT...LOC 2113Z 239DEG 34KT 4073 8926
$$
ILC123-203-272130-
/O.CON.KILX.SV.W.0174.000000T0000Z-190927T2130Z/
Marshall-Woodford-
414 PM CDT Fri Sep 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN MARSHALL AND NORTHEASTERN WOODFORD COUNTIES...
At 413 PM CDT, a severe thunderstorm was located over Eureka, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eureka, Minonk, Roanoke and Benson.
This includes Interstate 39 between mile markers 20 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 4102 8908 4098 8904 4093 8905 4093 8899
4086 8893 4085 8893 4067 8933 4078 8932
TIME...MOT...LOC 2113Z 239DEG 34KT 4073 8926
HAIL...1.00IN
WIND...60MPH
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 4:05 PM CDT, 0 minutes earlier.
Area forecast discussion, Sep 27, 4:05 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 405 PM CDT Fri Sep 27 2019 .SYNOPSIS... Issued at 337 PM CDT Fri Sep 27 2019 An approaching cold front from the northwest will result in thunderstorms this evening and tonight. Some of the storms this evening may be severe in parts of west central Illinois, and may also produce additional rounds of heavy rainfall. The front will stall in central Illinois Saturday morning, which will result in scattered showers and a few thunderstorms on and off during the day Saturday. Highs on Saturday will range from near 70 degrees in west central Illinois to around 90 in southeast Illinois. && .SHORT TERM...(This evening through Saturday) ISSUED AT 337 PM CDT Fri Sep 27 2019 Strong low level wind fields which resulted in excessive amounts of rain from Peoria to Pontiac will continue through the evening hours. The outflows from the convection that dumped this heavy rain have formed an effective mesoscale boundary from about Macomb to Bloomington to Danville. Hot and humid air in central IL to the south of this boundary will provide plenty of moisture convergence for another round of thunderstorms this evening in central IL. Some of these storms may be severe due to the strong convergence and low level wind shear...resulting in a Tornado Watch north of a Beardstown-Lincoln-Clinton line this evening. This same area can also expect periods of additional heavy rainfall this evening so a Flash Flood Watch has been expanded to include locations from Jacksonville to Bloomington and westward. An approaching cold front in central IA will move into central IL after midnight and then come to a screeching halt, before it slowly starts lifting northward. This will keep scattered showers and a few thunderstorms in the forecast for central IL on Saturday. Due to the aforementioned boundary, highs on Saturday will range from near 70 from PIA-GBG, 75 to 80 in the rest of central il, to near 90 in southeast IL. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 100 PM CDT Fri Sep 27 2019 Complex TAFs for central IL the next 24 hours with a combination of existing convection around the I-74 corridor and the expectation for additional convection, potential for LLWS and IFR ceilings tonight. Current convection at KPIA and KCMI will continue in those areas until 19-20z with occasional MVFR ceilings with the CBs. We should see a lull in this activity as the short range convective allowing models show the low level jet weakening and shifting more northeastward. Thus, VFR conditions can be expected much of the afternoon. The wind fields are rather disturbed due to outflow boundaries from the thunderstorms, but these should settle back to a gusty southerly flow during the afternoon. The next potential for convection is expected this evening after 01-03z in central IL as the strong low level flow ahead of an advancing cold front continues to pump low level moisture into west central, then central Illinois. The front is expected to move through the I-55 corridor around or shortly after midnight, then slow down as it becomes nearly parallel to the upper level flow. Periodic showers and IFR ceilings are expected behind the front at KPIA and KBMI. Not a lot of confidence that the lowest ceilings will make to the other TAF sites in central IL. However, with the boundary settling very close to the I-72 corridor will go with MVFR ceilings for now after daybreak Saturday. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for ILZ027>031- 036>038. Flash Flood Watch from 7 PM CDT this evening through Saturday morning for ILZ040-041-047>050. && SYNOPSIS...Miller SHORT TERM...Miller AVIATION...Miller
Hazardous weather outlook, Sep 27, 3:22 PM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 322 PM CDT Fri Sep 27 2019 ILZ027>031-036>038-281100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 322 PM CDT Fri Sep 27 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely this evening. There is an enhanced risk of severe weather. Large hail and damaging winds are the primary concerns, though a few tornadoes cannot be ruled out, especially early in the evening. A large area received heavy rain during the daytime, and additional heavy rain tonight may cause renewed flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms are possible from Saturday into early Sunday, and again Tuesday night through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening. Rainfall and flooding reports would also be greatly appreciated. ILZ040-041-047>050-281100- Cass-Mason-Menard-Morgan-Schuyler-Scott- 322 PM CDT Fri Sep 27 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely this evening. There is an enhanced risk of severe weather. Large hail and damaging winds are the primary concerns, though a few tornadoes cannot be ruled out, especially early in the evening. Heavy rain tonight may also cause flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms are possible from Saturday into early Sunday, and again Tuesday night through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening. Rainfall and flooding reports would also be greatly appreciated. ILZ042>046-051>057-061-281100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Moultrie-Piatt-Sangamon-Shelby-Vermilion- 322 PM CDT Fri Sep 27 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely to move into the area mid to late evening, continuing past midnight. Some of the storms may be on the strong side, with the best chance of severe weather west of I-55. Heavy rain is also a concern, which may cause areas of flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms are possible from Saturday into early Sunday, and again Tuesday night through early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening, primarily in areas north of I-72 and west of I-55. ILZ062-063-066>068-071>073-281100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 322 PM CDT Fri Sep 27 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible near the I-70 corridor, beginning around midnight. Severe weather is not expected in southeast Illinois. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional storms are forecast for Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Local storm report, Sep 27, 2:22 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
222 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLOOD PEORIA 40.74N 89.61W
09/27/2019 PEORIA IL TRAINED SPOTTER
WEST FOREST HILL ROAD AT N. NORTH STREET FLOODED.
UNIVERSITY STREET IS CLOSED AT ALTORFER DUE TO FLOODING.
&&
GEELHARTLocal storm report, Sep 27, 2:38 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
238 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
09/27/2019 M1.22 INCH PEORIA IL ASOS
&&
GEELHARTSpecial weather statement, Sep 27, 3:25 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Lincoln IL
325 PM CDT Fri Sep 27 2019
ILZ030-031-272100-
Marshall-Woodford-
325 PM CDT Fri Sep 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
NORTHEASTERN WOODFORD COUNTIES UNTIL 400 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near
Washburn, or 11 miles north of Eureka, moving northeast at 55 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Minonk, Toluca, Washburn, Wenona, Cazenovia, Benson, La Rose,
Pattonsburg and Low Point.
This includes Interstate 39 between mile markers 24 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4093 8905 4093 8893 4089 8893 4079 8927
4089 8938 4108 8905
TIME...MOT...LOC 2025Z 242DEG 49KT 4089 8925
GeelhartLocal storm report, Sep 27, 3:30 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
09/27/2019 M3.73 INCH PEORIA IL NWS EMPLOYEE
&&
GEELHARTLocal storm report, Sep 27, 3:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN DUNLAP 40.86N 89.68W
09/27/2019 M3.25 INCH PEORIA IL PUBLIC
0315 PM HEAVY RAIN HENRY 41.11N 89.36W
09/27/2019 M1.90 INCH MARSHALL IL PUBLIC
0315 PM HEAVY RAIN 4 NW PEORIA 40.79N 89.66W
09/27/2019 M5.25 INCH PEORIA IL PUBLIC
NEAR NORTHWOODS MALL
0310 PM HEAVY RAIN 3 SW ALTA 40.79N 89.67W
09/27/2019 M3.60 INCH PEORIA IL PUBLIC
NEAR INTERSECTION OF HIGHWAYS 6 AND 150
0335 PM HEAVY RAIN PRINCEVILLE 40.93N 89.76W
09/27/2019 M1.80 INCH PEORIA IL PUBLIC
1.1 INCHES THIS MORNING, 0.7 INCHES THIS AFTERNOON.
&&
GEELHARTLocal storm report, Sep 27, 3:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 2 NW PEORIA 40.77N 89.64W
09/27/2019 M5.19 INCH PEORIA IL PUBLIC
FELL BETWEEN 10 AM AND 230 PM.
0240 PM HEAVY RAIN 2 E PEORIA 40.74N 89.57W
09/27/2019 M5.05 INCH PEORIA IL PUBLIC
FELL BETWEEN 9 AM AND 240 PM
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:31 AM CDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| Sep 27, 9:49 AM CDT | Areal Flood Advisory | ILX | Knox, Marshall, Peoria, Stark | 3 hr |
| Sep 27, 11:29 AM CDT | Special Weather Statement | ILX | McLean | 46 min |
| Sep 27, 11:47 AM CDT | Special Weather Statement | ILX | Marshall | 28 min |
| Sep 27, 12:29 PM CDT | Areal Flood Advisory | ILX | Marshall, Peoria, Woodford | 2 hr |
| Sep 27, 12:46 PM CDT | Special Weather Statement | ILX | Woodford | 44 min |
| Sep 27, 1:10 PM CDT | Areal Flood Advisory | ILX | Marshall, Woodford | 3 hr |
| Sep 27, 1:23 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 37 min |
| Sep 27, 1:32 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 3 hr |
| Sep 27, 1:35 PM CDT | Special Weather Statement | ILX | Knox | 40 min |
| Sep 27, 1:38 PM CDT | Flash Flood Watch | ILX | Cass, Fulton, Knox, McLean, Marshall, Mason and 8 more | 17 hr |
| Sep 27, 1:56 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 34 min |
| Sep 27, 3:25 PM CDT | Special Weather Statement | ILX | Woodford | 35 min |
| Sep 27, 4:30 PM CDT | Areal Flood Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 3 hr |
| Sep 27, 6:19 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 41 min |
| Sep 27, 6:55 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.